Alert archive / West Virginia / Wind Chill Advisories in 2015
Wind Chill Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind chill advisory at Feb 14, 2015, 4:50 AM EST for 28 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Feb 14, 2015, 11:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2015, 4:50 AM EST (09:50 UTC)
- In effect from
- Feb 14, 2015, 11:00 PM EST
- Expired
- Feb 15, 2015, 12:30 PM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, WV
All 41 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 50 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 12:46 AM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Feb 14, 12:46 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1246 AM EST SAT FEB 14 2015
.SYNOPSIS...
REINFORCING ARCTIC COLD FRONT SATURDAY WITH WIND BLOWN SNOW
SHOWERS. DANGEROUSLY LOW WIND CHILLS POSSIBLE SATURDAY
NIGHT/SUNDAY.
&&
.NEAR TERM /THROUGH TODAY/...
9 PM UPDATE. CLOUDS MOVING IN AND WINDS TO INCREASE OVERNIGHT...HAVE
ADJUSTED MINS UP OVERNIGHT WHICH FOLLOWS TRENDS UPSTREAM. NO CHANGES
TO HEADLINES.
PREVIOUS DISCUSSION...
MAIN FOCUS IS ON SATURDAY WHICH WILL FEATURE QUITE THE WINTRY WX
DAY. KEPT IDEA OF FALLING TEMPS THIS EVENING...FOLLOWED BY A RISE
OVERNIGHT PER WAA SW FLOW. THERE REMAINS SOME TIMING ISSUES WITH
PROGRESSION OF MID LEVEL FEATURES AND SURFACE FEATURES...BY ABOUT 3
HRS OR SO. OPTED TO STICK CLOSE TO NAM WHICH BRINGS ARCTIC FRONT
THRU IN SE OH BY MIDDAY...PROGRESSING E OF OH RIVER IN THE
AFTERNOON. EXPECT QUITE A BIT OF SHSN ACTIVITY WITH THIS...BECOMING
SOMEWHAT UNSTABLE BY 21Z INTO THE MOUNTAINS. EXPECT ANOTHER GOOD
BAND OF SQUALLS WITH UPPER TROF AXIS AND THE TRUE CAA. BTV SN SQUALL
PARAMETER DEPICTS THIS NICELY ALONG WITH MODEL LIFT PARAMETERS
WITHIN DENDRITIC GROWTH LYR. AS SUCH...THERE COULD BE ANOTHER THREAT
OF THUNDER BUT ELECTED TO KEEP OUT OF GRIDS AT THIS DISTANCE. EXPECT
WIDESPREAD COATINGS TO ONE INCHES OUTSIDE OF THE MOUNTAINS...WITH
SOME LOLLIPOP AMOUNTS TO 2 INCHES. AFTER COLLABORATION WITH
SURROUNDING OFFICES...WILL HOLD OFF ON ANY WINTER WX ADV FOR THE
LOWLANDS. OF MORE CERTAINTY OF REACHING CRITERIA IS IN THE WV MTNS
WHERE AN ADVISORY FOR 2 TO 7 INCHES WAS CODED UP FOR
AFTERNOON/EVENING. STRONG GUSTY WINDS CAN BE EXPECTED AS THE DAY
WEARS ON...WITH UP TO 35 KTS EXPECTED IN CAA IN THE LOWLANDS AND A
BIT BETTER IN THE MOUNTAINS JUST BEYOND NEAR TERM.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...
A LOT GOING ON BETWEEN THE NEAR TERM ABOVE AND THE SHORT TERM
HERE...AND THE CHALLENGE WAS TO KEEP THE HEADLINES IN ORDER WITHOUT
CONFUSING THE MATTER.
CARRYING ON THE END OF THE UPSLOPE SNOW FROM THE NEAR TERM WITH A
FINAL INCH OR TWO OVER THE HIGHEST ELEVATIONS IN THE NORTHEAST
MOUNTAINS. HOLDING THE WIND CHILL WATCH FOR SATURDAY NIGHT AND WILL
HOLD OFF ON A WIND ADVISORY TO AVOID CONFUSION FOR NOW...AND THIS
WAS ALSO COLLABORATED WITH NEIGHBORING OFFICES. UPPER LEVEL LOW
TAKES A FAVORABLE TRACK FOR HIGH WINDS ACROSS THE CWA...ESPECIALLY
IN THE MOUNTAINS WITH AN UPPER LEVEL LOW MAINTAINING STRENGTH AND
TIGHT GRADIENT WITH DESCENDING COLD ADVECTION. SO IN THE END...WILL
PASS ANY WIND ADVISORIES FOR SATURDAY NIGHT ON TO THE NEXT SHIFTS.
HIGHLY ADVERTISED COLD AIR SPILLS IN BEHIND THE FRONT AND WILL
AFFECT THE AREA IN TWO FORMS. THE FIRST IS FROM THE ADVECTION ITSELF
WITH THE COLDEST POOL OF AIR...AND THE SECOND NIGHT/SUNDAY NIGHT
WITH POSSIBLE RADIATIONAL EFFECTS. THIS IS IFFY HOWEVER WITH HIGH
LEVEL MOISTURE IN A CIRRUS SHIELD FROM THE NEXT SYSTEM...SO HAVE A
LOWER CONFIDENCE ON THE SUNDAY NIGHT TEMPERATURES. MAY NEED TO
ULTIMATELY BUMP THESE UP.
LEANED MORE TOWARDS THE NON CONVECTIVE MODELS AND BRING THE SLIGHTS
INTO THE TRI STATE AND KANAWHA VALLEY FOR THE SOUTHERN LOW PRESSURE
SYSTEM. KEEPING THE POPS LOW OVERALL HOWEVER AS A TRACK FURTHER
SOUTH BY A HANDFUL OF MILES WILL RESULT IN THE AREA REMAINING DRY.
SYSTEM WILL PUSH SOME WARMER AIR INTO THE SOUTHERN ZONES WITH THE
VIRGINIA COUNTIES FLIRTING WITH THE FREEZING MARK...BUT HAVE ALL
SNOW IN THE FORECAST.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
SFC HIGH PRESSURE EXITS NORTHEAST MONDAY NIGHT INTO TUESDAY. WITH
ARCTIC AIR IN PLACE...EXPECT TEMPERATURES IN THE UPPER SINGLE
DIGITS HIGHER ELEVATIONS AND EXTREME PORTIONS OF SOUTHEAST OH AND
WV.
A WEAK SYSTEM PASSES SOUTH OF THE AREA TUESDAY AND TUESDAY NIGHT
TO BRING LOW CHANCES OF PCPN MAINLY SOUTH AND EASTERN MOUNTAINS.
IT WILL BE COLD ENOUGH FOR ANY PCPN TO FALL IN THE FORM OF SNOW.
ON THURSDAY...ANOTHER HIGH PRESSURE BUILDS FROM THE SOUTH BRINGING
DRIER WEATHER. USED A BLEND OF BIAS CORRECTED MOS...HPC...AND
PREVIOUS FORECAST FOR TEMPERATURES THROUGH THE PERIOD.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
STRONG COLD FRONT CROSSES TODAY...BRINGING DETERIORATING
CONDITIONS FROM WEST TO EAST THROUGH THE AFTERNOON. ENVISION 2-4
HOURS WITH VARIABLE CONDITIONS...GENERALLY MVFR TO LIFR...AS
INDIVIDUAL SNOW BAND PASS THROUGH. VERY GUSTY WINDS ALONG WITH
THIS FEATURE WILL CREATE AREAS OF BLOWING SNOW...REDUCING
VISIBILITIES EVEN MORE. WILL SEE GRADUALLY IMPROVING CONDITIONS
FROM WEST TO EAST LATE TONIGHT.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SUNDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING OF FRONT AND ASSOCIATED CATEGORY
CHANGES MAY VARY BY 1-2 HOURS.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 02/14/15
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H L
PKB CONSISTENCY H H H H H H H H H H L H
CKB CONSISTENCY H H H H H H H H H M L L
AFTER 06Z SUNDAY...
IFR AT TIMES INTO SUNDAY MAINLY IN THE MOUNTAINS. IFR POSSIBLE
AGAIN ON TUESDAY AND TUESDAY NIGHT IN SNOW.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY AFTERNOON
FOR WVZ035>040-046-047.
WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT EST
TONIGHT FOR WVZ035>038-046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...ARJ/30/26
NEAR TERM...JMV/30
SHORT TERM...26
LONG TERM...ARJ
AVIATION...MZHazardous weather outlook, Feb 13, 3:01 PM EST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 301 PM EST FRI FEB 13 2015 WVZ035>038-046-047-142000- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 301 PM EST FRI FEB 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT EST SATURDAY NIGHT... ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ039-040-142000- UPSHUR-BARBOUR- 301 PM EST FRI FEB 13 2015 ...WIND CHILL WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WATCH. ALSO...ANOTHER ROUND OF ACCUMULATING SNOW IS EXPECTED SATURDAY. A WINTER WEATHER ADVISORY FOR SNOW MAY BE NEEDED SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-142000- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- 301 PM EST FRI FEB 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER ARCTIC FRONT WILL CROSS THE REGION ON SATURDAY...CREATING LIGHT SNOWFALL...AND USHERING IN VERY COLD TEMPERATURES. WINTER WEATHER ADVISORIES FOR SNOWFALL AND WIND CHILLS MAY BE NECESSARY SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:50 AM EST | Wind Chill Warning | RLX | Barbour, Doddridge, Harrison, Taylor, Tyler, Upshur | 34 hr |
| Feb 14, 10:50 AM EST | Wind Advisory | RLX | Boone, Cabell, Calhoun, Doddridge, Gilmer, Jackson and 14 more | 8 hr |
Nearby
Wind Chill Advisories in West Virginia, 2015Wind Chill Advisories in Ohio, 2015Wind Chill Advisories in Kentucky, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.